Journal of Automation and Control
ISSN (Print): 2372-3033 ISSN (Online): 2372-3041 Website: http://www.sciepub.com/journal/automation Editor-in-chief: Santosh Nanda
Open Access
Journal Browser
Go
Journal of Automation and Control. 2014, 2(1), 8-14
DOI: 10.12691/automation-2-1-2
Open AccessArticle

Solving the Partial Differential Problems Using Differentiation Term by Term Theorem

Chii-Huei Yu1,

1Department of Management and Information, Nan Jeon University of Science and Technology, Tainan City, Taiwan

Pub. Date: January 03, 2013

Cite this paper:
Chii-Huei Yu. Solving the Partial Differential Problems Using Differentiation Term by Term Theorem. Journal of Automation and Control. 2014; 2(1):8-14. doi: 10.12691/automation-2-1-2

Abstract

This paper took advantage of the mathematical software Maple as the auxiliary tool to study the partial differential problems of four types of two-variables functions. We can obtain the infinite series forms of any order partial derivatives of these two-variables functions by using differentiation term by term theorem, and hence greatly reduce the difficulty of calculating their higher order partial derivative values. On the other hand, we proposed some examples to do calculation practically. The research methods adopted in this study involved finding solutions through manual calculations and verifying our answers by using Maple.

Keywords:
partial derivatives infinite series forms differentiation term by term theorem Maple

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/

References:

[1]  A. Griewank and A. Walther, Evaluating derivatives: principles and techniques of algorithmic differentiation, 2nd ed., SIAM, Philadelphia, 2008.
 
[2]  C. H., Bischof, G. Corliss, and A. Griewank, “ Structured second and higher-order derivatives through univariate Taylor series,” Optimization Methods and Software, Vol. 2, pp. 211-232, 1993.
 
[3]  D. N. Richard, “ An efficient method for the numerical evaluation of partial derivatives of arbitrary order, ” ACM Transactions on Mathematical Software, Vol. 18, No. 2, pp. 159-173, 1992.
 
[4]  T-W, Ma, “ Higher chain formula proved by combinatorics,” The Electronic Journal of Combinatorics , Vol. 16, #N21, 2009.
 
[5]  L. E. Fraenkel, “ Formulae for high derivatives of composite functions,” Mathematical Proceedings of the Cambridge Philosophical Society, Vol. 83, pp. 159-165, 1978.
 
[6]  C.-H., Yu, “Application of Maple: taking the partial differential problem of two-variables functions as an example,” Proceedings of 2013 Business Innovation and Development Symposium, Taiwan, B20130113001, 2013.
 
[7]  C. -H. Yu, “ Partial derivatives of some types of two-variables functions, ” Pure and Applied Mathematics Journal , Vol. 2, No. 2, pp. 56-61, 2013.
 
[8]  C.-H. Yu, “ Application of Maple on the partial differential problem of four types of two-variables functions, ” Proceedings of the International Conference on Advanced Information Technologies, Taiwan, No. 87, 2013.
 
[9]  C.-H. Yu, “Using Maple to study the partial differential problems,” Applied Mechanics and Materials, in press.
 
[10]  C.-H. Yu, “ Application of Maple: taking the partial differential problem of some types of two-variables functions as an example, ” Proceedings of the International Conference on e-Learning, Taiwan, pp. 337-345, 2013.
 
[11]  C. -H. Yu, “ Using Maple to evaluate the partial derivatives of two-variables functions, ” International Journal of Computer Science and Mobile Computing , Vol. 2, Issue. 6, pp. 225-232, 2013.
 
[12]  C. -H. Yu, “ Evaluating partial derivatives of two-variables functions by using Maple,” Proceedings of the 6th IEEE/International Conference on Advanced Infocomm Technology, Taiwan, pp. 23-27, 2013.
 
[13]  C. -H. Yu and B. -H. Chen, “The partial differential problem,” Computational Research, Vol.1, No.3, pp. 53-60, 2013.
 
[14]  R. V. Churchill and J. W. Brown, Complex variables and applications, 4th ed., McGraw-Hill, New York, p65, 1984.
 
[15]  Hyperbolic functions, online available from http://en.wikipedia.org/wiki/Hyperbolic_function.
 
[16]  T. M. Apostol, Mathematical analysis, 2nd ed., Addison-Wesley, Boston, p 230, 1975.